Register now to learn about a new option for relapsed or refractory follicular lymphoma

Diarrhea Management in HER2+ Breast Cancer

PATRICIA JAKEL, MN, RN, AOCN
Monday, September 14, 2020


When using CDK4/6 inhibitors to treat patients with HER2-positive metastatic breast cancer, it is crucial that oncology nurses closely monitor patients' diarrhea, explained Patricia Jakel, MN, RN, AOCN, an advanced practice nurse at UCLA.

Transcription

The side effects that nurses have to look out for and be aware of [includes] the diarrhea. That's in HER2-positive, that's in HR-positive, HER2-negative patients because the CDK4/6 inhibitors ... have some indications in HER2-positive also, they're doing trials for that. Diarrhea is the dose-limiting toxicity...

When [sacituzumab] govitecan came out, the diarrhea was so life-threatening for patients, and we didn't know how to handle it. We didn't get educated upfront. We learned through trial and error. But now we know that these patients will get diarrhea, and there is a plethora of medications you can try. It's not just the old Imodium anymore.

Talk about this article with nurses and others in the oncology community in the General Discussions Oncology Nursing News discussion group.
External Resources

MJH Associates
American Journal of Managed Care
Cure
MD Magazine
Pharmacy Times
Physicians' Education Resource
Specialty Pharmacy Times
TargetedOnc
OncNurse Resources

Newsroom
Continuing Education
Discussions
Web Exclusives


About Us
Advertise
Advisory Board
Careers
Contact Us
Privacy Policy
Terms & Conditions
Intellisphere, LLC
2 Clarke Drive
Suite 100
Cranbury, NJ 08512
P: 609-716-7777
F: 609-716-4747

Copyright OncNursing 2006-2019
Intellisphere, LLC. All Rights Reserved.